Submit a question to our community and get an answer from real people.
Submit

I'm a nursing school and we are giving each other saline injections. The ones we got today HURT. Could there have been too much salt?

The bottle was fresh, and we had just popped the seal. Only 3 of us got shots out of that bottle because we realized SOMETHING was wrong. Our deltoid muscle felt like it was in flames! in fact it was hours ago and my arm is still week. Could that be a reaction to too much salt in the muscle?

Report as

Yes it is due to excess sodium. There is no toxicity though. The affects resembles a immune response with swelling, fever, muscle cramps etc. If it affects your whole body it feels like a panic attack(fast heartbeat, nervousness etc.) Drink a lot of water to get rid of it and don't take any more sodium.

Helpful (1) Fun Thanks for voting Comments (2)
Report as
My first thought was it felt like a "Charlie Horse" You know, a really BAD muscle crap.
Report as
That is probably the cause of the pain. I mean saline shot won't harm you directly but because the sudden change in the fluid density affects the intake of the muscle which causes muscle to cramp or twitch. Even though the sodium gets distributed within minutes as you know the effects of a cramp can last longer. If it was hours ago, your tiredness now is just your muscle being tired after the shock. That has nothing to do with sodium anymore. So just move around your muscle.
But be careful, that is just a arm muscle, you don't want to know what happens when too much sodium goes to the heart :)
Report as
Add a comment...

No my mom did that recently they probably just did to much in the same spot or the injected to hard I wouldn't worry about it good luck with the rest of your nursing school :)

Helpful (1) Fun Thanks for voting Comments (1)
Report as
It was actually my second shot in the same arm, on the same day. You might be right. Course the other two girls that got shots out of that bottle only got the one and they said it hurt like the devil too.
It's not like it was our first shots. We've been doing them all week.
Report as
Add a comment...

Where are you going to school? Never gave each other injections at nursing school, gave B12 to patients after instruction on how, wouldn't do that again, maybe try some compresses to site

Helpful Fun Thanks for voting Comments (2)
Report as
Actually it's Medical Assist... I guess I shouldn't say "nursing school". It's not one in the same. It is crazy that NURSING students wait months to get a shot it their hands and we learned to give them in the first semester.
Report as
Yes kinda crazy, hope you feel better
Report as
Add a comment...
Do you have an answer?
Answer this question...
Did you mean?
Login or Join the Community to answer
Popular Searches